MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2030-080
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a lesion in the anterior tibial artery with 75% stenosis, moderate calcification and mild tortuosity.A command es guide wire was inserted.There was no difficulty removing the protective sheath and the 3.0x80mm armada 14 balloon dilatation catheter (bdc) was advanced but when attempting to inflate the balloon at nominal pressure, the balloon did not open to its full profile as there was leakage in the hub.The bdc was removed.Another 3.0x120mm armada balloon was used to complete the procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Na.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Based on the information provided, the reported inflation and leak were due to the cracked inflation port.Although the source of the crack could not be determined, this type of damage is consistent with over-tightening or cross threading of an inflation device or syringe causing the luer to crack from the threaded area.It may be possible that the rotator on the inflation device was over-tightened causing the sidearm to crack the threads; however, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9, h3 - device returning update from yes to no.
 
Additional Manufacturer Narrative
Visual, functional and sem analysis were performed on the returned device.The reported inflation issue and leak were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The balloon was ultimately sent to the scanning electron microscopy (sem) lab for further analysis.The sem report determined the inner member leak may be attributed to mechanical damage to the outer surface.The diagonal leak was located at the proximal end of the inflation port.The damage extended to the adhesive at the proximal end of the port.Additional mechanical damage was documented adjacent to and distal to the leak area.The investigation determined the reported complaints appear to be related to operational context.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of this device.D9, h3 device return status changed from no to yes.H6: component code: 4755 removed; 4729, 419, 829 added.H6: type of investigation code: 4114 removed; 10 added.H6: investigation findings code: 3221 removed; 114 added.H6: investigation conclusions code: 4315 removed; 4307 added.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17302137
Report Number2024168-2023-07376
Device Sequence Number7064098
Product Code DQY
UDI-Device Identifier08717648156090
UDI-Public08717648156090
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberA2030-080
Device Catalogue NumberA2030-080
Device Lot Number2110741
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer11/21/2023
02/20/2024
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date11/30/2023
03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND ES GUIDE WIRE.
Patient SexUnknown